×

zbMATH — the first resource for mathematics

A class of parabolic \(k\)-subgroups associated with symmetric \(k\)-varieties. (English) Zbl 0912.20041
Let \(G\) be a connected reductive algebraic group defined over a field \(k\) of characteristic not 2, \(\sigma\) an involution of \(G\) defined over \(k\), \(H\) a \(k\)-open subgroup of the fixed point group of \(\sigma\), \(H_k\) the set of \(k\)-rational points of \(H\). The authors give a description of the \(H_k\)-conjugacy classes of the \(\sigma\)-split parabolic \(k\)-subgroups of \(G\) for general symmetric \(k\)-varieties. In a number of cases, this description can be refined to give a more detailed description.
Reviewer: V.L.Popov (Moskva)

MSC:
20G15 Linear algebraic groups over arbitrary fields
14M17 Homogeneous spaces and generalizations
22E15 General properties and structure of real Lie groups
22E46 Semisimple Lie groups and their representations
53C35 Differential geometry of symmetric spaces
20G20 Linear algebraic groups over the reals, the complexes, the quaternions
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] E. P. van den Ban, The principal series for a reductive symmetric space. I. \?-fixed distribution vectors, Ann. Sci. École Norm. Sup. (4) 21 (1988), no. 3, 359 – 412. · Zbl 0714.22009
[2] van den Ban, E. and Schlichtkrull, H., The most continuous part of the Plancherel decomposition for a reductive symmetric space, Ann. of Math. (2) 145 (1997), 267-364. CMP 97:10 · Zbl 0878.43018
[3] Eberhard Becker, Valuations and real places in the theory of formally real fields, Real algebraic geometry and quadratic forms (Rennes, 1981) Lecture Notes in Math., vol. 959, Springer, Berlin-New York, 1982, pp. 1 – 40. · Zbl 0508.14013
[4] Marcel Berger, Les espaces symétriques noncompacts, Ann. Sci. École Norm. Sup. (3) 74 (1957), 85 – 177 (French). · Zbl 0093.35602
[5] Armand Borel and Jacques Tits, Groupes réductifs, Inst. Hautes Études Sci. Publ. Math. 27 (1965), 55 – 150 (French). · Zbl 0395.20024
[6] Armand Borel and Jacques Tits, Compléments à l’article: ”Groupes réductifs”, Inst. Hautes Études Sci. Publ. Math. 41 (1972), 253 – 276 (French). · Zbl 0254.14018
[7] F. Bruhat and J. Tits, Groupes réductifs sur un corps local, Inst. Hautes Études Sci. Publ. Math. 41 (1972), 5 – 251 (French). · Zbl 0254.14017
[8] Jean-Luc Brylinski and Patrick Delorme, Vecteurs distributions \?-invariants pour les séries principales généralisées d’espaces symétriques réductifs et prolongement méromorphe d’intégrales d’Eisenstein, Invent. Math. 109 (1992), no. 3, 619 – 664 (French). · Zbl 0785.22014 · doi:10.1007/BF01232043 · doi.org
[9] Mogens Flensted-Jensen, Discrete series for semisimple symmetric spaces, Ann. of Math. (2) 111 (1980), no. 2, 253 – 311. · Zbl 0462.22006 · doi:10.2307/1971201 · doi.org
[10] Harish-Chandra, Harmonic analysis on real reductive groups. I. The theory of the constant term, J. Functional Analysis 19 (1975), 104 – 204. · Zbl 0315.43002
[11] Harish-Chandra, Harmonic analysis on real reductive groups. II. Wavepackets in the Schwartz space, Invent. Math. 36 (1976), 1 – 55. · Zbl 0341.43010 · doi:10.1007/BF01390004 · doi.org
[12] Harish-Chandra, Harmonic analysis on real reductive groups. III. The Maass-Selberg relations and the Plancherel formula, Ann. of Math. (2) 104 (1976), no. 1, 117 – 201. · Zbl 0331.22007 · doi:10.2307/1971058 · doi.org
[13] -, Harish-Chandra collected papers, Springer-Verlag, New York, 1984.
[14] Sigurdur Helgason, Differential geometry, Lie groups, and symmetric spaces, Pure and Applied Mathematics, vol. 80, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. · Zbl 0451.53038
[15] A. G. Helminck, On the classification of symmetric \(k\)-varieties I, To appear. · Zbl 0819.20048
[16] Aloysius G. Helminck, Algebraic groups with a commuting pair of involutions and semisimple symmetric spaces, Adv. in Math. 71 (1988), no. 1, 21 – 91. · Zbl 0685.22007 · doi:10.1016/0001-8708(88)90066-7 · doi.org
[17] A. G. Helminck, Tori invariant under an involutorial automorphism. I, Adv. Math. 85 (1991), no. 1, 1 – 38. · Zbl 0731.20029 · doi:10.1016/0001-8708(91)90048-C · doi.org
[18] -, Tori invariant under an involutorial automorphism II, Advances in Math. 131 (1997), 1-92. CMP 98:02
[19] -, Tori invariant under an involutorial automorphism III, To appear. · Zbl 0911.20034
[20] A. G. Helminck, On groups with a Cartan involution, Proceedings of the Hyderabad Conference on Algebraic Groups (Hyderabad, 1989) Manoj Prakashan, Madras, 1991, pp. 151 – 192. · Zbl 0809.20033
[21] A. G. Helminck, On groups with a Cartan involution, Proceedings of the Hyderabad Conference on Algebraic Groups (Hyderabad, 1989) Manoj Prakashan, Madras, 1991, pp. 151 – 192. · Zbl 0809.20033
[22] A. G. Helminck and G. F. Helminck, \(H_k\)-fixed distributionvectors for representations related to \(\mathfrak p\)-adic symmetric varieties, To appear. · Zbl 0837.22012
[23] A. G. Helminck and S. P. Wang, On rationality properties of involutions of reductive groups, Adv. Math. 99 (1993), no. 1, 26 – 96. · Zbl 0788.22022 · doi:10.1006/aima.1993.1019 · doi.org
[24] James E. Humphreys, Linear algebraic groups, Springer-Verlag, New York-Heidelberg, 1975. Graduate Texts in Mathematics, No. 21. · Zbl 0325.20039
[25] Hervé Jacquet, King F. Lai, and Stephen Rallis, A trace formula for symmetric spaces, Duke Math. J. 70 (1993), no. 2, 305 – 372. · Zbl 0795.22008 · doi:10.1215/S0012-7094-93-07006-8 · doi.org
[26] George Lusztig, Symmetric spaces over a finite field, The Grothendieck Festschrift, Vol. III, Progr. Math., vol. 88, Birkhäuser Boston, Boston, MA, 1990, pp. 57 – 81. · Zbl 0773.20012 · doi:10.1007/978-0-8176-4576-2_3 · doi.org
[27] Toshihiko Matsuki, The orbits of affine symmetric spaces under the action of minimal parabolic subgroups, J. Math. Soc. Japan 31 (1979), no. 2, 331 – 357. · Zbl 0396.53025 · doi:10.2969/jmsj/03120331 · doi.org
[28] Toshio Ōshima and Toshihiko Matsuki, A description of discrete series for semisimple symmetric spaces, Group representations and systems of differential equations (Tokyo, 1982) Adv. Stud. Pure Math., vol. 4, North-Holland, Amsterdam, 1984, pp. 331 – 390. · Zbl 0577.22012
[29] Toshio Ōshima and Jirō Sekiguchi, Eigenspaces of invariant differential operators on an affine symmetric space, Invent. Math. 57 (1980), no. 1, 1 – 81. · Zbl 0434.58020 · doi:10.1007/BF01389818 · doi.org
[30] Alexander Prestel, Lectures on formally real fields, Lecture Notes in Mathematics, vol. 1093, Springer-Verlag, Berlin, 1984. · Zbl 0548.12011
[31] R. W. Richardson, Orbits, invariants, and representations associated to involutions of reductive groups, Invent. Math. 66 (1982), no. 2, 287 – 312. · Zbl 0508.20021 · doi:10.1007/BF01389396 · doi.org
[32] W. Rossmann, The structure of semisimple symmetric spaces, Canad. J. Math. 31 (1979), no. 1, 157 – 180. · Zbl 0357.53033 · doi:10.4153/CJM-1979-017-6 · doi.org
[33] I. Satake, Classification theory of semi-simple algebraic groups, Marcel Dekker, Inc., New York, 1971. With an appendix by M. Sugiura; Notes prepared by Doris Schattschneider; Lecture Notes in Pure and Applied Mathematics, 3.
[34] T. A. Springer, Linear algebraic groups, Progress in Mathematics, vol. 9, Birkhäuser, Boston, Mass., 1981. · Zbl 0453.14022
[35] T. A. Springer, Some results on algebraic groups with involutions, Algebraic groups and related topics (Kyoto/Nagoya, 1983) Adv. Stud. Pure Math., vol. 6, North-Holland, Amsterdam, 1985, pp. 525 – 543. · Zbl 1146.14026
[36] Joseph A. Wolf, Finiteness of orbit structure for real flag manifolds, Geometriae Dedicata 3 (1974), 377 – 384. · Zbl 0297.22010 · doi:10.1007/BF00181328 · doi.org
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.